Hail, Union
- When
- April 11, 1:05 AM CST
- Where
- Union County, 3.5 mi WNW of Nick Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.221, -92.605
Dime size hail fell in the West Lake area just east of El Dorado.
An outflow boundary from showers and thunderstorms that developed over Southwest Oklahoma during the evening and overnight hours on April 10th became stationary over Northern McCurtain County Oklahoma into the adjacent sections of Western Arkansas during the early morning hours of April 11th. This boundary focused scattered shower and thunderstorm development through the morning of the 11th,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An outflow boundary from showers and thunderstorms that developed over Southwest Oklahoma during the evening and overnight hours on April 10th became stationary over Northern McCurtain County Oklahoma into the adjacent sections of Western Arkansas during the early morning hours of April 11th. This boundary focused scattered shower and thunderstorm development through the morning of the 11th, with large scale forcing enhanced especially during the afternoon and evening hours as a weak upper level trough traversed the Red River Valley of Southern Oklahoma/North Texas into Southwest Arkansas. Afternoon heating and cooling temperatures aloft ahead of this disturbance contributed to moderate instability developing especially over Southeast Oklahoma, Northeast Texas, and portions of Southwest Arkansas, contributing to the development of several severe thunderstorms over these areas. Damaging winds were the primary severe weather mode over Southwest Arkansas, with numerous trees and power lines downed especially across the south side of Texarkana Texas and Arkansas, as well as adjacent Lafayette and Columbia counties. An isolated tornado was even spawned just east of Magnolia in Columbia County along the small line of severe thunderstorms. As the storms moved into a slightly more stable air mass across Northcentral Louisiana, they began to slow their southward motion such that heavy rainfall repeatedly moving over the same areas resulted in areas of flash flooding generally along and north of the Interstate 20 corridor. The storms weakened during the late evening hours as the instability diminished.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 11:19 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1219 AM CDT MON APR 11 2016 .AVIATION... FOR THE 11/06Z TERMINAL FORECAST...FORECASTING VFR FLIGHT CATEGORIES TO CHANGE OVER THE MVFR AND LATER TO IFR AS LOW LEVEL MOISTURE WORKS NORTH ACROSS THE FOUR STATE REGION. ALSO SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE DURING THE PRE DAWN HOURS. ADVERSE CONDITIONS ARE EXPECTED TO CARRY THROUGH MUCH OF THE DAY MONDAY WITH A BRIEF RETURN TO VFR IN THE AFTERNOON FOR SOME OF THE TERMINAL SITES. SHOWERS AND THUNDERSTORMS AND MVFR/IFR CATEGORIES WILL RETURN IN THE EVENING AND FOR MUCH OF THE OVERNIGHT HOURS MONDAY. SOUTH WINDS 10-15 KNOTS OVERNIGHT WITH HIGHER GUSTS OVER PARTS OF EAST AND NORTHEAST TEXAS WHERE A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE. SOUTHERLY WINDS WILL CONTINUE TO BE 10-20 KNOTS THROUGH THE DAY MONDAY. /06/ && .PREV DISCUSSION... /ISSUED 1035 PM CDT SUN APR 10 2016/ DISCUSSION... WINDS HAVE DROPPED OFF SLIGHTLY THIS EVENING SO DID ALLOW THE LAKE WIND ADVISORY TO EXPIRE AT 03Z BUT SOME GUSTS WILL STILL CONTINUE DURING THE OVERNIGHT PERIOD AS SUSTAINED SPEEDS RANGE FROM NEAR 10-15 KTS. AS FOR CONVECTION...IT REMAINS WELL NW OF OUR REGION ACROSS WRN AND CNTRL OK BUT WILL BEGIN TO SHIFT FARTHER EAST AND APPROACH OUR NRN AND WRN CWA AFTER MIDNIGHT THROUGH THE EARLY MORNING HOURS. SRN AND ERN SECTIONS WILL REMAIN MOSTLY DRY BUT CANNOT RULE OUT A FEW STRAY SHWRS DEVELOPING AFTER MIDNIGHT. THE SEVERE POTENTIAL WILL REALLY RAMP UP DURING THE DAY ON MONDAY AS HIGHLIGHTED BY THE SLIGHT/ENHANCED RISK AREAS OUTLINED BY SPC. THIS THREAT WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. ANOTHER UPDATE TO THE FORECAST WILL COME EARLY MONDAY MORNING BUT FOR NOW...ONLY MADE SLIGHT ADJUSTMENTS TO OVERNIGHT POPS AND ONLY INCLUDED ISOLATED TSTM WORDING ACROSS THE ERN AND SRN CWA. OTHERWISE...THE REMAINDER OF THE FORECAST IS ON TRACK. ALL UPDATED TEXT PRODUCTS HAVE BEEN SENT. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 78 59 69 / 20 70 60 10 MLU 63 76 59 67 / 20 80 80 20 DEQ 64 76 52 67 / 30 80 60 0 TXK 65 77 54 67 / 30 70 60 10 ELD 63 75 54 65 / 20 80 80 10 TYR 67 81 56 70 / 30 50 30 10 GGG 67 79 58 69 / 30 70 40 10 LFK 68 79 63 74 / 20 70 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 AM CDT SUN APR 10 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1134 AM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EDGE EASTWARD...INCREASING IN COVERAGE ACROSS EASTERN TEXAS AND SOUTHEAST OKLAHOMA LATE ON SUNDAY...BEFORE SPREADING SOUTHEASTWARD...INTO MUCH OF THE FOUR STATE AREA DURING THE OVERNIGHT. THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE ENTIRE FOUR STATE AREA ON MONDAY. SOME SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS BY LATE MONDAY. A FEW TORNADOES MAY BE POSSIBLE ALONG WITH UP TO 2 INCHES OF RAINFALL POSSIBLE...INTO MONDAY EVENING AND PERHAPS INTO THE OVERNIGHT HOURS AS WELL...AHEAD OF A COLD FRONT. THEN FOR MIDWEEK...ANOTHER UPPER DISTURBANCE WILL MOVE EASTWARD...GENERALLY SOUTH OF I-20...WITH MORE SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 07:05 UTC.
9 thunderstorm wind, 6 hail, 1 tornado, 1 lightning. Local standard time, as filed.
Dime size hail fell in the West Lake area just east of El Dorado.
Numerous large limbs greater than 2 inches in diameter were snapped off across the city of Texarkana.
Nickel size hail fell in the city of Texarkana.
Several trees were blown down on homes and vehicles at the Shady Acres Mobile Home Park in Southeast Texarkana.
Numerous trees and power lines were blown down on Old Blackman Ferry Road near Union Road in Southeast Texarkana. A NWS Storm Survey confirmed that this damage was consistent with straight-line winds with wind speeds estimated between 85-95 mph.
Trees and power lines were blown down across County Roads 216, 217, and 43 just northwest of Fouke.
Several trees and power lines were blown down across the eastern portions of Miller County, including in the Garland community.
Tree down on a house off of County Road 18 south of Lewisville. Numerous other trees and power lines were also downed across Lafayette County.
Tree down across Highway 82 just inside the Columbia County line east of Buckner.
Numerous trees and power lines were blown down on the Southern Arkansas University campus in Magnolia.
An EF-0 tornado touched down near the intersection of County Road 294 and Highway 82 east of Magnolia, where it damaged several trees and snapped numerous limbs. It remained on the ground for just over one mile where it snapped a large oak tree along County Road 34 before lifting. A large barn just south along County Road 34 also collapsed due to the rear flank downdraft winds associated with the storm. Maximum winds from this tornado were estimated near 74 mph.
The El Dorado Police Department reported nickel size hail in the city.
The Union County Coroner reported half dollar size hail in El Dorado.
Lightning struck the Murmill Baptist Church on Beacon Hill Road in Southeast El Dorado. This resulted in a fire which completely burned the church down to the ground.
Trees and power lines down along Highway 82 near SAU in Magnolia.
A photo was posted on the KATV Twitter page of quarter size hail that fell in Hope.
Quarter size hail fell in Emmet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyThe tornado archive for Arkansas, 2016Warnings in Arkansas, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619861, 619851, 619852, 619827, 619830, 619850, 619859, 619857, 619858, 619860, 619874, 619863, 619862, 619864, 619865, 619867, 619866.